iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicinetetanus toxoid vaccineSevere pain in the buttocks after tetanus injection. Please advise.

Severe pain in the buttocks after tetanus injection. Please advise.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 21, 2018
Reviewed AtJanuary 21, 2024

Patient's Query

Hi doctor,

My friend age 31 (female) met with an accident last week with minor injuries on hips, shoulder, hand, and head without any bleeding. We had all the X-rays done and CT scan too and everything was normal. She took one TT injection on the left side of the buttock and two painkiller injections on the 28th n 29th on the right side of the buttock. Yesterday she had a sudden severe pain on both sides of the buttocks at the injection spot with a hard swelling node and with high temperature as per now. Please suggest is anything serious. And she had her abortion on the 23rd as well with heavy bleeding. Please kindly request you to advise us.

Hello,

Welcome to icliniq.com.

Now, here the first possibility is of the infection of the injection site. The signs and symptoms which further suggests the injection site infections are the presence of swelling, reddish discoloration around the site, any pus point visible, the site is little warm compared to the nearby area, pain on pressing the area which was not there one to two days back. Is this swelling new? I meant was it there a day or two before? So look for these signs.

It is not serious but gets to be treated early. It is better, once you get examined by her treating doctor. And also she will need antibiotics for it and on confirming the infection, capsule Moxiclav (Amoxicillin plus Clavulanate combination) 625 mg three times a for five days along with some antacids. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent. Avoid pain killers till we confirm. If she needs one, she can have Paracetamol 500 mg up to four times a day. Do hot water fomentation over the swelling.

Another possibility is the presence of blood clot there which can also cause fever and it will be resolved with time.

Is uterine bleeding still continued, any pus discharge through the vagina? Any pain over the lower abdomen? This is to rule out infection of the uterus post-abortion.

So it is important that you once get her examined by treating doctor. If possible you should upload the photo of hard swelling for a better understanding of the problem.

Hope this helps you and get back if you have any doubts.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Patient's Query

Thank you doctor,

No pus point visible. There were no such swelling two days back but the mild pain of injection was there, but as per now, the pain has increased even for a gentle touch on both sides of the buttocks. Bleeding has stopped but the pads were yellowish in color when she changed.

Hello,

Welcome back to icliniq.com.

I think you should take her to a local doctor as well as a gynecologist for a proper examination. Was there a single spike of fever or is it repeated spikes? Is the swelling increasing or stable or decreasing? If you have electronic BP apparatus, then check her BP also. There is a strong possibility of infection. She should also get complete hemogram test done to look for infection.

If you are not able to take her to a hospital now, then it is better to start the antibiotics which I mentioned in the previous post. Antibiotics should be started with antacids like tablet Pan DSR (Pantoprazole and Domperidone) before breakfast to be taken once a day. All the best.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy